Advanced Search

Home > Journals > The Journal of Cardiovascular Surgery > Past Issues > The Journal of Cardiovascular Surgery 1999 December;40(6) > The Journal of Cardiovascular Surgery 1999 December;40(6):877-8

ISSUES AND ARTICLES   MOST READ   eTOC

CURRENT ISSUETHE JOURNAL OF CARDIOVASCULAR SURGERY

A Journal on Cardiac, Vascular and Thoracic Surgery

Indexed/Abstracted in: BIOSIS Previews, Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,632

Frequency: Bi-Monthly

ISSN 0021-9509

Online ISSN 1827-191X

 

The Journal of Cardiovascular Surgery 1999 December;40(6):877-8

VASCULAR PAPERS 

    CASE REPORTS

Pseudo-aneu­rysm of the ­carotid bifur­ca­tion sec­on­dary to radi­a­tion

Girishkumar H. T., Sivakumar M., Andaz S., Santosh V., Solomon R., Brown M.

From the Depart­ments of Sur­gery Radiology and ­Oral and ­Facio-Max­il­lary Sur­gery Bronx-Leb­anon Hos­pital ­Center, ­Bronx, New ­York

Pseu­do­an­eu­rysms of the extra­cra­nial ­carotid ves­sels ­have a ­varied etio­path­o­gen­esis. ­Cases ­have ­been attrib­uted to spon­ta­neous rup­ture, fol­lowing ton­sil­lec­tomy or per­i­ton­sillar ­abscesses, ­trauma, post­anas­ta­motic and, ­rarely, post­ir­ra­di­a­tion, and ­ECMO. The ­authors ­present a ­case of a pseu­do­aneu­rysm ­involving the ­carotid ­artery bifur­ca­tion fol­lowing radi­a­tion ­therapy. A saph­e­nous ­vein ­graft was ­used to estab­lish con­ti­nuity ­between the ­common and the ­internal ­carotid ­arteries. A vas­cular ­shunt was ­used to main­tain cere­bral per­fu­sion ­during sur­gery. ­This ­case high­lights the tech­nical dif­fi­cul­ties encoun­tered in cor­recting ­this con­di­tion. ­This ­case exem­pli­fies the tech­nical dif­fi­cul­ties ­that are encoun­tered in a com­pli­cated ­case ­such as ­this. ­Numerous pre­vious oper­a­tions and radio­therapy com­pounded the haz­ards of the sur­gical pro­ce­dure. ­Although tech­ni­cally chal­lenging, ­every ­attempt ­must be ­made to ­resect pseu­do­an­eu­rysms ­caused by radi­a­tion ­induced vas­cular ­damage.

language: English


FULL TEXT  REPRINTS

top of page